Nasal lab/cheek apple Restylane 4 weeks ago. HATE cheeks, now asymmetrical. Hematoma under fuller one, still lopsided!!!

Dr Has admitted injecting more on one side. Nasal labial are ok, but my cheek apples are vile. The cheek with the lump aches. It had a large haematoma. Could that still be going down and is remover risky in making me more lopsided/awful? Worst few weeks of my life so far. Is remover dangerous? (Unpredictable, make it worse, more asymmetrical, remove face's own matter) How long do haematomas take to go down? How long can I expected to have a lopsided face? (with this full apple on right side)

Doctor Answers 2

Assymetrical injection

No one is perfectly symmetrical so it is not surprising that more of a filler is injected in one side compared with the other. also bruising and some swelling is not unusual after being injected but it should subside in less than the time frame you presented.  The Restylane can be removed with injection of Vitrase and then you can see if you want to proceed with injection again. Be sure you see a board certified dermatologist or plastic surgeon for your treatments.


Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Asymmetry after filler injection

First it is important to understand that faces have natural asymmetry that is accentuated by our activity (even sleeping on one side can make that side flatter).  So it is normal to use a different amount of filler on each side as the physician tries to create more symmetry. It is also normal to get more swelling or more bruising on one side versus the other just having to do with the location of vessels and chance.  However, I would anticipate that by 4 weeks after injection, any bruising and swelling would have resolved and you should be able to see the results of the treatment.  If you are still asymmetric, your physician can use hyaluronidase, the enzyme that dissolves hyaluronic acid gels like juvederm, to dissolve some of the filler on the asymmetric side to create more symmetry.  Hyaluronidase will not damage your underlying skin quality. And a week later, if the side that was larger is now smaller, additional filler can be injected safely.I hope that answer is helpful.  Best wishes!

Heidi A. Waldorf, MD
New York Dermatologist
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.